MAUDE Adverse Event Report: COOK INC AMPLATZ STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC AMPLATZ STIFF SUPPORT WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G27035
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.Occupation = non-healthcare professional.Pma/510(k) number = preamendment.Usage of device = device not used.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, that a "burr" was observed on the tip of the amplatz stiff support wire guide.This could be seen thru the tyvek pouch, and was noticed in the inventory room of the facility by the customer.The package was not opened.
 
Additional Manufacturer Narrative
A review of the manufacturing instructions, drawing, quality control, complaint history, device history, documentation, inspection of unused product, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the reported burr on the device, seen through the tyvek packaging.This was confirmed to be peeling of the device¿s coating.Additionally, a document-based investigation evaluation was performed.There is evidence to suggest the product was not made to specifications.A review of the device history record showed one nonconforming event which could contribute to this failure mode; however, the affected units were scrapped and not replaced.It should be noted there were no other reported complaints for this lot number.Furthermore, a review of the manufactures instructions and quality control procedures was conducted, and no gaps were discovered.Based on the information provided, the examination of the returned product, and the results of our investigation, the reported failure mode was traced to manufacturing.Retraining has been issued to affected departments.Cook will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
AMPLATZ STIFF SUPPORT WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8264153
Report Number1820334-2019-00150
Device Sequence Number16658225
Product Code DQX
UDI-Device Identifier00827002270350
UDI-Public(01)00827002270350(17)210909(10)7228602
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date09/09/2021
Device Model NumberG27035
Device Catalogue NumberTHSF-35-260-ASG
Device Lot Number7228602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer03/29/2019
Initial Report FDA Received Date01/21/2019
Supplement Report FDA Received Date04/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1